Alert archive / Alabama / Frost Advisories in 2005

Frost Advisory 1, NWS Birmingham, AL

October 25, 200521 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Oct 25, 2005, 3:07 PM CDT for 21 counties in Alabama. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 3:07 PM CDT (20:07 UTC)
In effect from
Oct 26, 2005, 12:00 AM CDT
Expired
Oct 26, 2005, 9:00 AM CDT
In force
9 hr
Issued by
NWS Birmingham, AL
All 21 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Chilton County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Shelby County, AL, Sumter County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 252007
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT TUE OCT 25 2005

...POCKETS OF FREEZING TEMPERATURES EXPECTED IN SECTIONS OF
NORTHWEST AND NORTHEAST ALABAMA TONIGHT...

.THE FIRST COLD AIR MASS OF THE SEASON HAS DESCENDED ON ALABAMA.
CLEAR AND CALM CONDITIONS TONIGHT WILL ALLOW TEMPERATURES TO DROP
INTO THE 30S ACROSS MOST OF CENTRAL ALABAMA WITH A FEW LOCATIONS
FALLING INTO THE UPPER 20S. SEVERAL LOCATIONS WILL EXPERIENCE
FREEZING TEMPERATURES FOR THE FIRST TIME THIS FALL SEASON.

ALZ011-012-015-017>021-026-027-029-037-038-260415-
/X.UPG.KBMX.FZ.A.0001.051026T0500Z-051026T1400Z/
/X.NEW.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/
MARION-LAMAR-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-
ST. CLAIR-TALLADEGA-RANDOLPH-TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE...HEFLIN...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ROANOKE...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE
307 PM CDT TUE OCT 25 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY. 

THIS FREEZE WARNING IS IN EFFECT FOR TEMPERATURES THAT ARE
EXPECTED TO FALL FROM THE UPPER 20S TO LOWER 30S FOR A FEW HOURS
EARLY WEDNESDAY MORNING. SOME CITIES INCLUDED IN THIS FREEZE
WARNING INCLUDE HAMILTON...VERNON...JASPER...SULLIGENT...ONEONTA...GADSDEN...
ANNISTON...TALLADEGA...ALEXANDER CITY AND LAFAYETTE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR
THESE EXPECTED CONDITIONS.


$$

ALZ013-014-022-028-036-260415-
/X.NEW.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/
FAYETTE-WINSTON-PICKENS-CLAY-COOSA-
INCLUDING THE CITIES OF...FAYETTE...DOUBLE SPRINGS...CARROLLTON...
ASHLAND...ROCKFORD
307 PM CDT TUE OCT 25 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY. 

THIS FREEZE WARNING IS FOR TEMPERATURES THAT ARE EXPECTED TO FALL
INTO THE 30 TO 32 DEGREE RANGE FOR A FEW HOURS EARLY WEDNESDAY
MORNING. SOME CITIES INCLUDED IN THIS FREEZE WARNING INCLUDE
FAYETTE...DOUBLE SPRINGS...CARROLLTON...ASHLAND... AND ROCKFORD.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY KILL CROPS AND OTHER
SENSITIVE VEGETATION. PLEASE TAKE ANY NECESSARY PRECAUTIONS FOR
THESE EXPECTED CONDITIONS.

$$

ALZ023>025-030>035-039>050-260415-
/X.NEW.KBMX.FR.Y.0001.051026T0500Z-051026T1400Z/
TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
307 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY. 

TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE
ACROSS THE ADVISORY AREA. WIDESPREAD FROST WILL BE POSSIBLE.

SOME CITIES INCLUDED IN THIS ADVISORY INCLUDE...TUSCALOOSA...BIRMINGHAM
CLANTON...DEMOPOLIS...SELMA...MONTGOMERY...AUBURN AND TROY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. PLEASE TAKE ANY NECESSARY
PRECAUTIONS FOR THESE EXPECTED CONDITIONS.

$$
1 follow-up statement
000 
WWUS74 KBMX 260357
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 PM CDT TUE OCT 25 2005

...FREEZING TEMPERATURES EXPECTED IN SECTIONS OF NORTHWEST...NORTH
CENTRAL...AND EAST CENTRAL ALABAMA BY EARLY WEDNESDAY MORNING...

.CLEAR AND CALM CONDITIONS EARLY WEDNESDAY MORNING WILL ALLOW
TEMPERATURES TO DROP INTO THE 30S ACROSS MOST OF CENTRAL ALABAMA.
A FEW LOCATIONS WILL EVEN FALL INTO THE UPPER 20S. SEVERAL LOCATIONS
WILL EXPERIENCE FREEZING TEMPERATURES FOR THE FIRST TIME THIS FALL
SEASON.

ALZ011>015-017>022-026>029-036>038-261400-
/X.CON.KBMX.FZ.W.0001.051026T0500Z-051026T1400Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-COOSA-
TALLAPOOSA-CHAMBERS-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...PELL CITY...MOODY...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ROCKFORD...
ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...LAFAYETTE
1057 PM CDT TUE OCT 25 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY...

TEMPERATURES ARE EXPECTED TO FALL INTO THE 27 TO 32 DEGREE RANGE FOR
A FEW HOURS EARLY WEDNESDAY MORNING. SOME CITIES INCLUDED IN THIS
FREEZE WARNING INCLUDE HAMILTON...VERNON...JASPER...SULLIGENT...
ONEONTA...GADSDEN... ANNISTON...TALLADEGA...ALEXANDER CITY AND
LAFAYETTE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY HARM SENSITIVE VEGETATION.
PLEASE TAKE THE NECESSARY PRECAUTIONS FOR TEMPERATURES AROUND THE
FREEZING MARK.

$$

ALZ023>025-030>035-039>050-261400-
/X.CON.KBMX.FR.Y.0001.051026T0500Z-051026T1400Z/
TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-
LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...TUSCALOOSA...BIRMINGHAM...HOOVER...
COLUMBIANA...PELHAM...ALABASTER...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
1057 PM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY...

TEMPERATURES ARE EXPECTED TO FALL INTO THE 32 TO 38 DEGREE RANGE
FOR A FEW HOURS EARLY WEDNESDAY MORNING. WIDESPREAD FROST WILL BE
POSSIBLE.

SOME CITIES INCLUDED IN THIS ADVISORY INCLUDE...TUSCALOOSA...
BIRMINGHAM...CLANTON...DEMOPOLIS...SELMA...MONTGOMERY...AUBURN
AND TROY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE HARMED IF LEFT UNCOVERED. PLEASE TAKE THE NECESSARY
PRECAUTIONS FOR POSSIBLE FROST.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 25, 10:05 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 25, 10:05 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1005 AM CDT TUE OCT 25 2005

.UPDATE...NORTHERLY FLOW WILL CONTINUE ACROSS THE AREA THROUGHOUT
THE AFTERNOON HOURS.  SHOULD CONTINUE TO SEE SOME COLD AIR STRATO-CU
DEVELOP.  WILL UPDATE THE ZONES TO REMOVE MORNING WORDING.
EXPECT TO SEE MORE CLOUDS ACROSS THE NORTHEAST SECTIONS
AND MORE SUNSHINE ACROSS THE SOUTHERN SECTIONS. TEMPERATURE FORECAST
LOOKS PRETTY GOOD.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WATCH TONIGHT FOR CLIMATOLOGICALLY COLDER LOCATIONS
ALONG AND NORTH OF US-78 AND ALONG AND NORTH OF US-280.

&&

KSL
Hazardous weather outlook, Oct 25, 1:15 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE OCT 25 2005

ALZ011>015-017>050-261800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
115 PM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES WILL DROP TO NEAR OR SLIGHTLY BELOW FREEZING OVERNIGHT.
BETWEEN THE HOURS OF 5 AND 8 AM MOST LOCATIONS WILL EXPERIENCE THE
COLDEST TEMPERATURES...WHICH WILL LIKELY RESULT IN FROST...BUT SHOULD
NOT RESULT IN A SIGNIFICANT FREEZE. PRECAUTIONS SHOULD BE MADE TO
PROTECT ANY VULNERABLE VEGETATION...AND OUTDOOR PETS SHOULD BE
PROVIDED ADEQUATE PROTECTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD TEMPERATURES ARE EXPECTED ONCE AGAIN LATE WEDNESDAY NIGHT AND
EARLY THURSDAY MORNING.  READINGS WILL FALL TO NEAR FREEZING BRIEFLY
AND PATCHY FROST CAN BE EXPECTED...BUT SHOULD NOT RESULT IN DAMAGE TO
ANY VEGETATION. NEVERTHELESS...PRECAUTIONS SHOULD BE MADE TO PROTECT
ANY PARTICULARLY DELICATE VEGETATION...AND OUTDOOR PETS SHOULD BE
PROVIDED ADEQUATE PROTECTION.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

12/SIRMON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:21 AM CDTFreeze WatchBMXBlount, Calhoun, Chambers, Cherokee, Cleburne, Etowah and 7 more29 hr
Oct 25, 3:07 PM CDTFreeze WarningBMXClay, Coosa, Fayette, Pickens, Winston18 hr

Nearby

Frost Advisories in Alabama, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.